Brands of aspirin

Aspirin is also known as acetylsalicylic acid. It is used to relieve mild to moderate pain, fever (a temperature higher than 38.5°C) and reduce inflammation.

Low-dose aspirin (up to 150 mg a day) can also be taken for a long period of time to act as a ‘blood thinner’, helping to prevent a heart attack or stroke – see Aspirin (anti-clotting-medicine).

The active ingredient is the chemical in a medicine that makes it work. Medicines can have more than one active ingredient and be available under different brand names. Medicines include both active ingredients and inactive ingredients.

Find out more about aspirin, who can take aspirin, the side effects of aspirin, and the interactions with aspirin.

Medicine brands that contain aspirin